Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 9, 2007, 5:26 PM MDT for Doña Ana County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2007, 5:26 PM MDT (23:26 UTC)
- Expired
- Aug 9, 2007, 6:15 PM MDT
- In force
- 49 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 25 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 296 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 2055 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 092327 SVREPZ NMC013-100015- /O.NEW.KEPZ.SV.W.0101.070809T2326Z-070810T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 526 PM MDT THU AUG 9 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 615 PM MDT * AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VADO AND MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3201 10664 3219 10662 3225 10690 3202 10694 $$ AA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:25 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 9, 3:25 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 325 PM MDT THU AUG 9 2007 .SYNOPSIS... ENOUGH MOISTURE WILL GIVE US ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS ON FRIDAY. FOR THE WEEKEND AND BEYOND HIGH PRESSURE WILL DRY US OUT AND GIVE US ONLY A SLIGHT CHANCE FOR THUNDERSTORMS EACH DAY. TEMPERATURES WILL RUN A LITTLE ABOVE NORMAL THROUGH THE START OF NEXT WEEK. && .DISCUSSION... WILL KEEP THIS SHORT AS WE ARE WORKING SEVERE WEATHER RIGHT NOW. MOISTURE PLUME HAS HELPED KICK OFF SEVERE STORMS OVER THE EASTERN PART OF THE CWA THIS AFTERNOON. STORMS SHOULD BEGIN TO SLOW DOWN LATER THIS EVENING. STORMS WILL AGAIN BE POSSIBLE ON FRIDAY ESPECIALLY OUT WEST. HIGH PRESSURE ALOFT WILL BEGIN TO BUILD INTO OKLAHOMA AND THAT WILL SCOUR OUT A LOT OF MOISTURE. SO WE WILL DROP BACK ON THE POPS INTO THE SLIGHT CHANCE CATEGORY. IF MODEL TRENDS CONTINUE WE MAY HAVE TO PULL THE POPS FOR THE FIRST PART OF NEXT WEEK. FOR NOW WE WILL KEEP THEM IN AND WAIT FOR ONE MORE MODEL RUN. WITH HIGH PRESSURE BUILDING IN WE CAN EXPECT OUR AFTERNOON HIGHS TO RUN A LITTLE ABOVE NORMAL FOR THE WEEKEND INTO THE FIRST PART OF NEXT WEEK. && .AVIATION...VALID 10/00Z-11/00Z GENERALLY SCT070 SCT-BKN150-250 AGL WITH ISOLD TSRA. LOCAL +TSRA PSBL WITH IFR CONDS AND MTNS OCNLY OBSCD 00Z-06Z. ISOLD TSRA WILL REDEVELOP 10/18Z OVER THE MOUNTAINS AND SPREAD INTO THE LOWLANDS DURING THE AFTN. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 73 98 73 97 74 / 30 10 20 10 10 SIERRA BLANCA TX 72 98 71 96 72 / 20 10 20 10 10 LAS CRUCES 70 97 70 97 71 / 30 10 20 10 10 ALAMOGORDO 70 97 71 96 72 / 30 10 20 10 10 CLOUDCROFT 49 75 49 74 51 / 30 20 30 20 20 TRUTH OR CONSEQUENCES 70 96 69 95 71 / 20 10 20 10 10 SILVER CITY 64 87 62 88 63 / 20 20 20 20 20 DEMING 70 97 69 97 71 / 20 10 20 10 10 LORDSBURG 69 97 68 95 70 / 20 10 20 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 15/15
Hazardous weather outlook, Aug 9, 11:20 AM MDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1120 AM MDT THU AUG 9 2007 NMZ022>025-030>032-TXZ055-056-101730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1120 AM MDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS TODAY AND TONIGHT WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS AND HEAVY RAIN. RAINFALL TOTALS IN ONE HALF TO ONE INCH IN A SHORT AMOUNT OF TIME WILL BE POSSIBLE. THIS COULD LEAD TO SOME MINOR FLOODING ESPECIALLY OF LOW WATER CROSSINGS AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WE WILL AGAIN SEE THUNDERSTORMS ON FRIDAY...BUT THEN DRIER AIR WILL BEGIN TO WORK INTO THE REGION AND THE CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL DIMINISH AFTER SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ALL SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE VIA OUR 800 NUMBER OR TO LOCAL LAW ENFORCEMENT.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:11 PM MDT | Flash Flood Warning | EPZ | Otero | 94 min |
| Aug 9, 2:01 PM MDT | Flash Flood Warning | EPZ | Otero | 89 min |
| Aug 9, 2:55 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 65 min |
| Aug 9, 3:49 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 41 min |
| Aug 9, 4:39 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Hidalgo | 51 min |
| Aug 9, 5:52 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Hidalgo | 38 min |
| Aug 9, 5:57 PM MDT | Flash Flood Warning | EPZ | Hidalgo | 93 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.